Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Re meds/side effects-hormones

Posted by Beliala on December 14, 2001, at 23:59:28

In reply to Re: Re meds/side effects-hormones Ľ Beliala, posted by Chloe on December 13, 2001, at 21:03:40

Chloe,

Sorry youíre feeling so crappy. Iíve been feeling super irritable too, which is a new one for me because in all my years of being suicidally depressed I have NEVER been like this. I always used to be so even-tempered. I think for me itís primarily hormones, although I wonder if perhaps the Neurontin/Imovane are having a downer effect on me as well.

Diane-35 is an anti-androgen birth control pill containing cyproterone acetate as the progestin. Yep itís not available in the U.S. but is sold just about everywhere else. The progestin is what typically causes mood problems but there are no absolutes and I see "mental depression" (and presumably other mood changes) is an official side effect of estrogen as well. I wish 17-beta estradiol (natural estrogen) were available in place of the EE but I suppose itís metabolized too quickly to be practical. The drug companies probably figure we chicks couldnít be bothered to pop a pill more than once per day.

I actually only got one yeast infection on bcps, though it took 3 packs of Canestan to get rid of it (had a couple bacterial ones tooÖ.was getting to be a regular at the gyn office). Probiotics are beneficial bacteria which take up space and help prevent the yeast/"bad" bacteria population from getting out of control. The two that are commonly taken are Lactobacillus acidophilus and Bifidobacterium bifidum. Apparently some strains are more useful than others but I havenít looked into that. Of course cutting out refined carbohydrates is the best way to prevent yeast overgrowth....but whereís the fun in that??

Iím not optimistic getting a new GP would improve things for me. I come across as quite "mental" - very socially and intellectually impaired, which I suppose fits the stereotype of what a hypochondriac looks/acts like. I feel like Iím walking around in a fugue and itís so difficult to express myself....at least on this message board I can take my sweet time. For the moment Iíve given up; I find all these appointments so draining.

Sounds like youíre stuck between a rock and a hard place. Iím still looking for a med which helps AND has tolerable side effects....most Iíve tried fit neither category. Good luck in your search.

Beliala


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Beliala thread:85770
URL: http://www.dr-bob.org/babble/20011213/msgs/86946.html